I am 22 years old. On a trip two months ago, I began experiencing a very tight feeling in my lower back that later progressed to cold sensations, pain, and an overwhelming pressure. I experienced spotting at the same time, which is unusual for me. The pain would sometimes travel down my left thigh, leading a doctor to diagnose me with sciatica. I began taking a NSAID (meloxicam) for the pain. I took meloxicam for about a three weeks, and the pain seemed to be gone. At that point, I decided to stop taking meloxicam because I was planning to begin taking norethindrone as a contraceptive.
Well, I only ended up taking one minipill, because I got nervous about the side effects. A few days later I had some moderate bleeding for three days. I imagine it was breakthrough bleeding from the pill. Then I started experiencing a really tight feeling in my calf. At first I thought it was just paranoia about blood clots, so I brushed it off. But the feeling was persistent, so I started thinking that maybe it was the sciatica acting up again, and went back on the meloxicam.
The calf tightness was persistent and it has since started hurting. I am also getting pain in my foot and thigh every once in awhile, along with some fluttery sensations. I also have cold sensations, similar to what I had in my back. I am worried because I have also started experiencing episodes of tunnel vision, dizziness, head pressure, chest pain, difficulty speaking, and disorientation. Whenever I do light exercise lately, my heart seems to be racing. A friend thinks that these are panic attacks.
Today, I had difficulty standing on the leg. I have not noticed any swelling in the leg, but every once in awhile there is a patch of skin that looks inflamed, but then it returns to normal over a few minutes. There is also a vein on my calf that looks very dark to me.
Is it possible that this is still sciatica and I am also having panic attacks? I have not scheduled a doctor appointment because I can never seem to get an appointment for three weeks and it is discouraging.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.